Alert archive / New York / Areal Flood Advisories in 2014

Areal Flood Advisory 13, NWS Buffalo, NY

May 22, 2014Lewis County, New York

NWS Buffalo, NY issued this areal flood advisory at May 22, 2014, 10:36 PM EDT for Lewis County, New York. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 10:36 PM EDT (02:36 UTC)
Expired
May 23, 2014, 1:30 AM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 25 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WGUS81 KBUF 230236
FLSBUF

FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT THU MAY 22 2014

NYC049-230530-
/O.NEW.KBUF.FA.Y.0013.140523T0236Z-140523T0530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1036 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SMALL STREAM FLOOD ADVISORY FOR...
  LEWIS COUNTY IN CENTRAL NEW YORK...

* UNTIL 130 AM EDT

* AT 1030 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A 
CLUSTER OF SHOWERS AND THUNDERSTORMS DROPPING SOUTHEASTWARD ACROSS 
THE COUNTY. THESE STORMS ARE PRODUCING A THIRD TO TWO THIRDS OF AN 
INCH OF RAINFALL...WITH LOCALLY ONE INCH AMOUNTS. RAINFALL OF THIS 
AMOUNT WILL ELEVATE SMALL STREAMS ACROSS CENTRAL AND SOUTHERN LEWIS 
COUNTY...ESPECIALLY THE SOUTHERN PORTION OF THE COUNTY WHERE MUCH 
HEAVIER RAIN FELL RECENTLY THIS AFTERNOON AND EVENING. POOR DRAINAGE 
AND LOW LYING PONDING OF WATER IS ALSO LIKELY.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4342 7552 4342 7557 4346 7574 4347 7576
      4367 7577 4380 7570 4376 7512 4362 7510

$$

THOMAS
1 follow-up statement
830 
WGUS81 KBUF 230537
FLSBUF

FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
137 AM EDT FRI MAY 23 2014

NYC049-230547-
/O.EXP.KBUF.FA.Y.0013.000000T0000Z-140523T0530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS NY-
137 AM EDT FRI MAY 23 2014

...THE SMALL STREAM FLOOD ADVISORY HAS EXPIRED FOR LEWIS COUNTY...

LAT...LON 4342 7552 4342 7557 4346 7574 4347 7576
      4367 7577 4380 7570 4376 7512 4362 7510

$$

TMA

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood advisory went out at May 22, 9:18 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 22, 9:18 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
918 PM EDT THU MAY 22 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING OVER
THE NORTH COUNTRY AS A WEAK LOW PRESSURE SYSTEM WILL LINGER OVER THE
AREA WHILE IT SHOULD BE A DRY NIGHT ELSEWHERE. ANOTHER UPPER LEVEL
DISTURBANCE DROPPING ACROSS THE REGION WILL BRING ANOTHER ROUND OF
SHOWERS TO THE FORECAST AREA FRIDAY INTO SATURDAY BEFORE HIGH
PRESSURE BRINGS DRIER AND WARMER WEATHER BY SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
MUCH OF WESTERN AND NORTH-CENTRAL NEW YORK HAVE DRIED OUT THIS
EVENING IN THE WAKE OF A COOL FRONTAL PASSAGE EARLIER TODAY...WITH
THE IMPORTANT EXCEPTION BEING THE NORTH COUNTRY WHERE THE PRESENCE
OF A WEAK SURFACE LOW AND ASSOCIATED LOW LEVEL CONVERGENCE ALONG
WITH UPPER LEVEL TROUGHING ARE CONTINUING TO GENERATE SHOWERS AND
THUNDERSTORMS. IN FACT A LARGE MASS OF SHOWERS WITH EMBEDDED
THUNDERSTORMS CONTINUES TO DRIFT ACROSS THE SAINT LAWRENCE RIVER AND
INTO JEFFERSON COUNTY AND WILL CONTINUE TO PRESENT A LOCALIZED
FLOODING THREAT THROUGH THE EVENING HOURS. LATEST RADAR IMAGERY
INDICATES THAT CONVECTION IS BEGINNING TO REDEVELOP ACROSS PORTIONS
OF LEWIS COUNTY AS WELL...ELEVATING THE FLOODING POTENTIAL ACROSS
THE COUNTY TONIGHT.

AT THIS POINT IT IS EXPECTED THAT HEAVY RAINS WILL CONTINUE TO BE A
THREAT ACROSS THE NORTH COUNTRY THROUGH THE REST OF THE EVENING
BEFORE THE REMAINING LOW-LEVEL CAPE IS FINALLY EXHAUSTED AND
SHOWERS DISSIPATE AFTER MIDNIGHT. ELSEWHERE...EXPECT A CLOUDY BUT
DRY NIGHT AS LINGERING MOISTURE/BROAD CYCLONIC FLOW WILL KEEP CLOUDS
IN PLAY ACROSS THE REGION WITH LOWS DROPPING INTO THE UPPER 40S TO
LOWER 50S.

EXPECT ANOTHER ROUND OF SCATTERED SHOWERS TO DEVELOP ACROSS THE
FORECAST AREA ON FRIDAY AS YET ANOTHER SHORTWAVE DIPS OUT OF THE
UPPER GREAT LAKES AND ACROSS NEW YORK STATE. ACTIVITY WILL BE MOST
LIKELY AND WIDESPREAD ACROSS THE HIGHER TERRAIN SOUTH OF LAKE
ONTARIO AND THE NORTH COUNTRY...HOWEVER GIVEN THE COOLER/MORE STABLE
AIR IN THE LOW LEVELS...THUNDERSTORM POTENTIAL WILL BE LOW. THE COOL
AIR ASSOCIATED WITH THE TROUGH WILL KEEP AFTERNOON HIGHS WELL BELOW
AVERAGE FOR LATE MAY WITH READINGS ONLY TOPPING OUT IN THE UPPER 50S
TO AROUND 60.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
FRIDAY NIGHT AN UPPER LEVEL SHORT WAVE TROUGH WILL BE DIVING
SOUTHEASTWARD WITH THE VORTICITY MAX/BASE OF THE TROUGH OVER THE
SOUTHERN MID ATLANTIC STATES. AT THE SURFACE A TRAILING TROUGH WILL
BE EXTENDED NORTHWESTWARD FROM AN ATLANTIC LOW...WITH THE TROUGH
AXIS ACROSS THE CATSKILLS AND ADIRONDACKS. EXPECT CONVECTIVE SHOWERS
TO BE DIMINISHING FRIDAY NIGHT WITH THE BEST CONCENTRATION OF
ACTIVITY CENTERED NEAR THE SURFACE TROUGH AXIS ACROSS THE FINGER
LAKES AND EASTERN LAKE ONTARIO REGION. FARTHER TO THE WEST LIKELY
DRY BY MID EVENING AND THEN THROUGH THE NIGHT THOUGH AN ABUNDANCE
OF CLOUDS WILL REMAIN.

SATURDAY HIGH PRESSURE FROM THE CENTRAL GREAT LAKES WILL BEGIN TO
PUSH EASTWARD INTO OUR WESTERN AREAS. TO THE EAST A STILL CYCLONIC
FLOW ALOFT WITH A TRAILING WEAK SHORTWAVE SLIDING SOUTHWARD FROM
CANADA INTO THE MID ATLANTIC STATES MAY TRIGGER A SHOWER...AND
PERHAPS AN ISOLATED THUNDERSTORM. ACTIVITY WILL AGAIN BE
CONCENTRATED ACROSS THE FINGER LAKES AND EASTERN LAKE ONTARIO
REGION. HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD WHILE THE
UPPER LEVEL TROUGH OVERHEAD ADVANCES EASTWARD. THIS WILL BRING A DRY
NIGHT SATURDAY NIGHT. A SHOWER MAY FORM ON THE FAR WESTERN PERIPHERY
OF THE CYCLONIC FLOW ALOFT ACROSS THE WESTERN FOOT HILLS OF THE
ADIRONDACKS...OTHERWISE DRY ON SUNDAY WITH A BROAD AREA OF HIGH
PRESSURE FIRMLY ENTRENCHED ACROSS THE EASTERN LAKE ONTARIO
REGION.

HIGHS OVER THE WEEKEND WILL START IN THE MID AND UPPER 60S ON
SATURDAY...AND WARM ON SUNDAY INTO THE LOW TO MID 70S. OVERNIGHT
LOWS WILL DROP BACK INTO THE MID 40S TO MID 50S...WITH THE COOLER
OVERNIGHT LOWS EARLY IN THE WEEKEND.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE WEATHER IS STILL LOOKING GOOD FOR THE LATTER HALF OF THE HOLIDAY
WEEKEND. MODEL GUIDANCE CONTINUES TO FORECAST AN UPPER LEVEL RIDGE
BUILDING INTO THE GREAT LAKES REGION...WITH HIGH PRESSURE AT THE
SURFACE. THIS SHOULD BRING FAIR WEATHER AND QUITE A BIT OF SUNSHINE
ON BOTH SUNDAY AND MONDAY. OF THE TWO DAYS...MONDAY SHOULD BE A BIT
WARMER WITH HIGHS IN THE LOWER 80S AWAY FROM THE LAKES...AND 70S
NEAR THE LAKESHORES.

THINGS BECOME A BIT LESS CERTAIN ON TUESDAY AND WEDNESDAY...AS THE
UPPER LEVEL RIDGE STARTS TO BREAK DOWN. GUIDANCE SUGGESTS A BACK
DOOR FRONT AND COOLER CONDITIONS BY WEDNESDAY...A BIT COOLER THAN
PREVIOUS GUIDANCE. THE FORECAST REFLECTS THIS TREND...WITH A
PERSISTENT THREAT FOR SHOWERS MID-WEEK...WITH COOLER BUT STILL
SEASONABLE TEMPERATURES.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF MUCH OF THE FORECAST
AREA WITH THE PASSAGE OF THE COOL FRONT THIS AFTERNOON WITH THE
EXCEPTION OF THE NORTH COUNTRY WHERE SCATTERED -SHRA/-TSRA ARE
PERSISTING IN THE VICINITY OF A WEAK SURFACE LOW. A LARGE
CONCENTRATION OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER THE SAINT
LAWRENCE VALLEY IS CURRENTLY DRIFTING SOUTH AND IS EXPECTED TO
IMPACT KART THIS EVENING BRINGING MVFR CONDITIONS. -TSRA ARE
EXPECTED TO WEAKEN/DISSIPATE BY 06Z.

ELSEWHERE...LINGERING LOW LEVEL MOISTURE WILL RESULT IN VFR/MVFR
CIGS THAT WILL CONTINUE TO AFFECT AREA TERMINALS OVERNIGHT. THERE IS
A POTENTIAL FOR THE DEVELOPMENT OF IFR/LIFR STRATUS WHERE ANY
CLEARING OCCURS...HOWEVER CONFIDENCE IN THE EXTENT/TIMING OF CLEARING
IS NOT HIGH ENOUGH TO WARRANT GOING IFR AT ANY SITES AT THIS TIME.

FOR FRIDAY...AN UPPER LEVEL TROUGH CURRENTLY OVER GEORGIAN BAY WILL
DIP ACROSS THE LOWER GREAT LAKES...LEADING TO ANOTHER ROUND OF
SHOWERS. SHOWER COVERAGE WILL BE GREATEST OVER HIGHER TERRAIN SOUTH
OF LAKE ONTARIO THOUGH SCATTERED -SHRA WILL BE POSSIBLE ACROSS MUCH
OF THE AREA. VSBYS ARE EXPECTED TO REMAIN VFR WITH CIGS GENERALLY
VFR...THOUGH MVFR CONDITIONS MAY BE POSSIBLE IN HEAVIER SHOWERS OVER
HIGHER TERRAIN.

OUTLOOK...
FRIDAY AND FRIDAY NIGHT...MAINLY VFR WITH SCT -SHRA/-TSRA.
SATURDAY THROUGH MONDAY...VFR.
TUESDAY...MVFR/VFR CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WINDS ARE DIMINISHING ACROSS THE REGION THIS EVENING IN THE WAKE OF
THE COLD FRONTAL PASSAGE THAT OCCURRED EARLIER TODAY. A WEAK
PRESSURE GRADIENT ACROSS THE REGION WILL KEEP CONDITIONS RELATIVELY
TRANQUIL ON THE LAKES AT LEAST THROUGH SATURDAY...THOUGH THERE MAY
BE A LIGHT CHOP ON THE EASTERN ENDS OF LAKES ERIE/ONTARIO BY SUNDAY
AS SOUTHWESTERLY FLOW DEVELOPS BETWEEN HIGH PRESSURE SHIFTING SOUTH
OF THE REGION AND LOW PRESSURE CROSSING EASTERN CANADA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...THOMAS
LONG TERM...APFFEL
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, May 22, 5:54 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
554 AM EDT THU MAY 22 2014

NYZ001-002-010>012-019>021-085-231000-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
554 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-231000-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
554 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY
DEVELOP OVER THE SAME AREAS. IN ADDITION, SMALL HAIL AND BRIEF
GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-231000-
OSWEGO-JEFFERSON-LEWIS-
554 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY
DEVELOP OVER THE SAME AREAS. IN ADDITION, SMALL HAIL AND BRIEF
GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-231000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
554 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, May 22, 4:36 PM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
436 PM EDT THU MAY 22 2014

NYZ007-008-222130-
JEFFERSON NY-LEWIS NY-
436 PM EDT THU MAY 22 2014

...STRONG THUNDERSTORMS EAST OF LAKE ONTARIO...

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER JEFFERSON COUNTY AND THE WESTERN
HALF OF LEWIS COUNTY. SOME OF THESE SLOW MOVING STORMS ARE PRODUCING
TORRENTIAL DOWNPOURS AND PEA SIZED HAIL. THE STORMS ARE GENERALLY
MOVING TO THE SOUTH AT JUST 5 TO 10 MILES PER HOUR.

WHILE ADDING TO THE FLASH FLOODING NEAR TURIN...CONSTABLEVILLE AND
PORT LEYDEN...THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND
PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.

LAT...LON 4344 7548 4343 7551 4397 7605 4408 7583
      4358 7517

RSH
Special weather statement, May 22, 5:53 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
553 PM EDT THU MAY 22 2014

NYZ008-222300-
LEWIS NY-
553 PM EDT THU MAY 22 2014

...TORRENTIAL DOWNPOURS OVER SOUTHWEST LEWIS COUNTY...

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF NEARLY STATIONARY THUNDERSTORMS OVER SOUTHWEST LEWIS
  COUNTY NEAR NORTH OSCEOLA...LEISHER MILL AND SWANCOTT MILL. DOPPLER
  RADAR ESTIMATES THAT OVER AN INCH OF RAIN HAS FALLEN IN THIS AREA
  BETWEEN 4:30 AND AND 5:45 PM...AND WITH THE LINE BEING NEARLY
  STATIONARY...AN ADDITIONAL INCH OF RAIN IS POSSIBLE.

ALONG WITH THE TORRENTIAL RAIN...THE STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.

THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND
POOR DRAINAGE AREAS.

LAT...LON 4344 7549 4342 7552 4342 7557 4346 7574
      4379 7578 4395 7544 4354 7525

RSH
Local storm report, May 22, 7:03 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
703 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      1 SW PORT LEYDEN        43.58N  75.35W
05/22/2014                   LEWIS              NY   COUNTY OFFICIAL

            LEYDEN ROAD WASHED OUT

0440 PM     FLASH FLOOD      PORT LEYDEN             43.58N  75.35W
05/22/2014                   LEWIS              NY   COUNTY OFFICIAL

            BASEMENT WALL COLLAPSE... HOMES EVACUATED ON QUARRY
            STREET.

&&

EVENT NUMBER BUF1400086
EVENT NUMBER BUF1400087

THOMAS
Special weather statement, May 22, 10:06 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1006 PM EDT THU MAY 22 2014

NYZ008-230400-
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
1006 PM EDT THU MAY 22 2014

...HEAVY SHOWERS AND THUNDERSTORMS LATE THIS EVENING...

A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED TO DRIFT
SOUTHEASTWARD ACROSS CENTRAL AND SOUTHERN LEWIS COUNTY THIS LATE
EVENING.

ADDITIONAL RAINFALL AMOUNTS WITHIN THESE STORMS WILL RANGE BETWEEN
A THIRD AND TWO THIRDS OF AN INCH...WITH LOCALLY AN INCH OF NEW
RAINFALL POSSIBLE.

THUNDERSTORMS WILL BRING CLOUD TO GROUND LIGHTNING AND POSSIBLE
PEA SIZE HAIL.

THIS ACTIVITY WILL ALSO CAUSE POOR DRAINAGE AND LOW LYING PONDING
OF WATER...AS WELL AS ELEVATE SMALL STREAMS AND CREEKS THROUGH THE
COUNTY...ESPECIALLY THE SOUTHERN PORTION OF THE COUNTY WHERE HEAVY
RAIN FELL THIS AFTERNOON AND EARLY EVENING.

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:40 PM EDTAreal Flood WarningBUFJefferson3 hr
May 23, 12:17 PM EDTSmall Craft AdvisoryBUF5 hr

Nearby

Areal Flood Advisories in New York, 2014Every areal flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.